MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP; SPECIAL, SHORTENED RSP BASEPLATE DRILL_SCREW GUIDE

ENCORE MEDICAL L.P. RSP; SPECIAL, SHORTENED RSP BASEPLATE DRILL_SCREW GUIDE
Model Number 804-03-048
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Instrument failure - surgeon was attaching the two piece drill guide to the baseplate and was not able to because the tip of the screw broke off in the baseplate.When he was putting on the glenosphere he was unable to put in the set screw because of the metal piece.Everything finished with no issue.
 
Additional Manufacturer Narrative
The reason for this complaint was reported as accidental rough handling by surgical personnel.The possible time in service for baseplate is 2 years and 3 months from manufactured date.This event occurred during surgery, near the patient.No risk or adverse event was reported by the surgeon.The surgery was completed as intended, with no delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The agent was present during surgery and was able to source a suitable replacement device.The device was returned to manufacturer and evaluated by registered medical assistant (rma) djo surgical.A review of the instrument's device history record (dhr) revealed the instrument, when released for use, met design and manufacturing requirements.There were no ncmrs associated with the production of this instrument.Complaint database review shows three prior complaints filed against the instruments item number that reports a similar failure.Those are 3 broke/cracked/damaged.However, the customer complaint history of the reported device showed no present trends or on-going issues that are needing review.The most likely root cause of this complaint was accidental rough handling by surgical personnel.It's possible that the surgeon applied excessive torque with a hex driver while assembling the drill guide's thumb screw into the rsp baseplate, thus subjecting it to more torque than recommended.Additionally, if the surgeon had aligned the thumb screw with the baseplate at an incorrect angle, this too could've caused cross-threading to occur, putting more strain on the drill guide's thumb screw.There are no indications that this instrument has a systemic design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the instrument was returned to djo, however, the part number listed on the pc form does not match the rma that was returned to djo.After examining the special, shortened rsp baseplate drill_screw guide, the tip of the thumb screw is broken off.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Additional Manufacturer Narrative
Manufacturer narrative: additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
RSP
Common Device Name
SPECIAL, SHORTENED RSP BASEPLATE DRILL_SCREW GUIDE
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key14105064
Report Number1644408-2022-00465
Device Sequence Number4961263
Product Code FZX
UDI-Device Identifier00190446266068
UDI-Public(01)00190446266068
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number804-03-048
Device Catalogue NumberS-201106
Device Lot Number319012L04
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2022
Supplement Date Received by Manufacturer04/28/2022
04/28/2022
Initial Report FDA Received Date04/13/2022
Supplement Report FDA Received Date05/20/2022
05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexFemale